I previously wrote about how fluoxetine helped smooth out my withdrawal from venlafaxine. I’m doing much better and am able to function.
What’s the update then?
I’ve got lingering side effects from either the fluoxetine or the venlafaxine – I’m not sure which.
The lingering somnolence/grogginess for about a week or so can definitely be attributed to fluoxetine. I’d never struggled with somnolence on any med except when I first started Effexor in the hospital. Grogginess has never been a problem except for my antihistamine medication hydroxyzine.
The brain shocks still linger. They’re not as bad nor are they frequent. I can walk around, turn, spin – no problem. But if I’m in the middle of walking down the street and turn my neck slightly to see if a car is coming before I cross – *zap!* – brain shock. That’s all I get for the rest of my 15-minute walk. I’d say that’s pretty good (considering what I’d previously endured).
Dizziness, vertigo, and light-headedness: those are much more frequent. As I sit here and type, my entire field of vision can swirl clockwise and return to normal via counter-clockwise. It happens for about 3 seconds or less, but it’s long enough for me to notice and go, “Whoa.” (Who needs recreational drugs when you’ve got withdrawals from psych meds?) These side effects are not as frequent as they used to be with the direct venlafaxine withdrawal, but they can occur about 30 times or less throughout a 17-hour day (7 a.m.-12 a.m.) for me.
I’ve read that people can use fluoxetine to offset venlafaxine withdrawal symptoms with relatively uneventful side effects. Somnolence was not a fun side effect. Just a warning.